Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Mar 12, 2006, 6:14 AM EST for 4 counties in Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 6:14 AM EST (11:14 UTC)
- Expired
- Mar 12, 2006, 10:15 AM EST
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Henry County, KY, Jefferson County, KY, Oldham County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 9:00 AM EST | FLASH FLOOD | Bedford, KY | CONNECTOR ROAD AND MOUNT PLEASANT ROAD IN BEDFORD WERE CLOSED DUE TO HIGH WATER. THE BRIDGE ON HIGHWAY 625 IN BEDFORD WAS ALSO CLOSED. |
| Mar 12, 10:00 AM EST | FLASH FLOOD | Louisville, KY | THRID STREET IS CLOSED AT SEVERAL LOCATIONS...AT WINKLER...AROUND EASTERN AND SOUTHERN PARKWAYS...AND AROUND SOUTHSIDE DRIVE AND NEW CUT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 166 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 121115
FFWLMK
KYC103-111-185-223-121515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 AM EST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF LOUISVILLE
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 1015 AM EST
* AT 610 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM LOUISVILLE
NORTHEASTWARD TO NEW CASTLE. THIS LINE WAS NEARLY STATIONARY WITH
INDIVIDUAL CELLS TRAINING TO THE NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
MATTHEWS...PROSPECT...OKOLONA...NEW CASTLE...MIDDLETOWN...LYNDON...
LA GRANGE...JEFFERSONTOWN...FERN CREEK...FAIRDALE...BEDFORD AND
ANCHORAGE.
DOPPLER RADAR ESTIMATES THAT ONE TO ONE AND HALF INCHES OF RAIN HAS
FALLEN ACROSS THE AREA THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF
1 TO 2 INCHES WILL BE POSSIBLE THIS MORNING. THIS RAINFALL COMBINED
WITH RAINFALL FROM YESTERDAY WILL LEAD TO FLASH FLOODING ACROSS THE
AREA. IN ADDITION...PONDING OF WATER ON AREA ROADWAYS WILL BE
LIKELY AS WELL.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.
LAT...LON 3835 8524 3840 8532 3833 8532 3829 8546
3826 8542 3820 8546 3809 8575 3811 8580
3818 8585 3834 8562 3843 8560 3855 8539
3872 8543 3874 8538 3858 8521 3856 8501
3852 8504 3842 8490 3836 8489 3835 8489
$$
JARVIS1 follow-up statement
000
WGUS73 KLMK 121329
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 AM EST SUN MAR 12 2006
KYC097-209-121615-
HARRISON KY-SCOTT KY-
828 AM EST SUN MAR 12 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 1115 AM EST FOR SCOTT AND
HARRISON COUNTIES...
AT 824 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS WITH EMBEDDED THUNDERSTORMS PRODUCING MODERATE TO
HEAVY RAINS OVER MUCH OF THE BLUEGRASS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GEORGETOWN
AND CYNTHIANA.
EVEN THOUGH THE HEAVIEST RAINS HAVE DROPPED SOUTH OF THE WARNED
AREA...ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL
POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3834 8474 3821 8473 3813 8465 3821 8444
3828 8444 3830 8433 3834 8426 3846 8411
3858 8423 3856 8440 3850 8453
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 5:19 AM EST, 55 minutes earlier.
Area forecast discussion, Mar 12, 5:19 AM EST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 519 AM EST SUN MAR 12 2006 ...SVR WX AND HVY RAIN THREATS CONTINUE THROUGH MONDAY... .MESO UPDATE... STORMS APPEAR TO HAVE ESTABLISHED A SOLID COLD POOL AND ARE CONTINUING TO RIDE NE ALONG/N OF THE OHIO RIVER. TORRENTIAL RAINS CONTINUE AND WE ARE ALREADY GETTING REPORTS OF RENEWED FLOODING PROBLEMS. FLASH FLOOD WARNINGS ALREADY ISSUED. LATEST ACARS SOUNDING AT SDF SHOWING LOW LEVEL COLD INVERSION ERODING AS WARM FRONT PUSHES NORTHWARD. WE ISSUED A TOR WARNING FOR JEFF/TRIMBLE COUNTIES EARLIER...BUT THAT CIRCULATION HAS WEAKENED SOMEWHAT SINCE THEN. FOR NOW A MARGINAL HAIL AND GUSTY WIND THREAT SEEMS TO BE THE MAIN MODE OF POTENTIAL SVR WX OVER THE NEXT COUPLE HOURS IN THE LMK CWA. STORMS NOW MOVING INTO CLARK/CRAWFORD/HARRISON COUNTIES IN INDIANA APPEAR THE STRONGEST. WATCHING POTENT STORMS OVER THE PAH CWA MOVING THIS DIRECTION AS WELL. BUSY MORNING TO SAY THE LEAST. PRECIP CHANCES FOR THE NEXT FEW HOURS OVER SRN KY ARE MINIMAL. CS && .PREV DISCUSSION... (ISSUED 244 AM EST SUN MAR 12 2006) MESO UPDATE... BANDS OF TSRA CONTINUE TO CREEP SLOWLY EWD TOWARD THE LMK CWA... NOW JUST ENTERING DUBOIS AND ORANGE COUNTIES IN SRN INDIANA. OVERALL DECREASE IN SVR THREAT SEEMS TO BE OCCURRING WITH THESE CELLS IN SW INDIANA...AS THESE STORMS MOVE INTO A MORE ELEVATED ENVIRONMENT PER 0720 UTC ACARS SOUNDING AT SDF. WILL CONTINUE TO MONITOR SVR POTENTIAL...MAINLY FOR HAIL AND WINDS. LOTS OF LIGHTNING REMAINS WITH THESE CELLS. HEAVY RAINFALL AND FLOODING IS OF MORE IMMEDIATE CONCERN AND ONCE RAINS MOVE MORE INTO THESE COUNTIES...WE WILL BE QUICK TO ISSUE FLASH FLOOD WARNINGS OVER PARTS OF SRN IND DUE TO SATURATED GROUND CONDITIONS AND TRAINING CELLS UPSTREAM OVER SRN IL/SW IN. CS PREV DISCUSSION... (ISSUED 145 AM EST SUN MAR 12 2006) SHORT TERM (TODAY-TONIGHT)... CURRENT FORECAST REFLECTS EXPECTED WX OVER NEXT 30 HOURS WELL...AND ONLY SLIGHT CHANGES ANTICIPATED WITH MORNING ISSUANCE. EXTENSIVE BAND OF TSRA ONGOING FROM NW OHIO ALL THE WAY BACK INTO ERN OK...WITH EMBEDDED SEVERE/TORNADIC STORMS MOST NOTABLY OVER SRN IL AS OF 04-06 UTC. 00 UTC NAM OMEGA FIELDS CAPTURE THE OVERALL PCPN PATTERNS QUITE WELL AND WILL FOLLOW. WE EXPECT CELLS WITHIN THIS BAND OF TSRA TO CONTINUE TRAINING OFF THE THE NE WITHIN THE 0-6KM MEAN WIND...BUT THERE SHOULD BE A GRADUAL EWD MOTION OF THE OVERALL BAND THROUGH 12 UTC SUNDAY WITH A 700MB UPWARD MOTION AXIS FROM SRN IL INTO SRN IND AND SRN OH AT THAT TIME. WITHIN MOST LLJ... ADDITIONAL (BUT MORE SCT) SHRA WITH THUNDER WILL LIKELY DEVELOP SOUTH OF THAT ORGANIZED BAND THROUGH THE REMAINDER OF THE OVERNIGHT INTO SUN MORNING. THROUGH EARLY AFTN TODAY...WE WILL CONTINUE CATEGORICAL POPS OVER MUCH OF THE CWA...WITH POTENTIAL FOR TRAINING HEAVY RAINS/FLOODING OVER THE CURRENT FLOOD WATCH AREA. 3HR FLOOD GUIDANCE VALUES ARE VERY LOW IN SRN INDIANA WHERE ANOTHER 2-3 INCHES OF RAIN FELL SAT MORNING...SO EVEN .50 TO .75 OF RAIN COULD CAUSE PROBLEMS. AS THESE STORMS HEAD E THEY WILL ENCOUNTER MORE STABILIZED AIRMASS WITH 0445 UTC SDF ACARS SOUNDING SHOWING STABILIZED BOUNDARY LAYER (56F AT THE SFC BUT NEARLY 70F AT 1600FT). HOWEVER WEST OF SFC WARM FRONT (POSITIONED HNB-FTK-SME AS OF 06 UTC) ENOUGH SFC BASED INSTABILITY EXISTS THAT SVR STORMS REMAIN A GOOD POSSIBILITY. WINDS OVER THE CWA HAVE BEEN VEERING TO A MORE SLY DIRECTION PAST COUPLE HOURS... INDICATING THAT WARM FRONT WILL LIKELY LIFT N THROUGH DAYBREAK... ALLOWING MUCH OF THE CWA TO BE IN A WARM SECTOR TYPE AIRMASS. LARGE HAIL AND HIGH WINDS PRIMARY THREATS THROUGH DAYBREAK TODAY...BUT ISLTD TORNADO THREAT COULD BE ENHANCED NEAR THE WARM FRONT OVER SRN IND...GIVEN STORM HISTORIES EARLIER OVER SRN IL. NAM INDICATING THAT MAIN AXIS OF PCPN SHOULD EXIT THE CWA TO THE E/NE BY AROUND OR A LITTLE AFTER 18 UTC/EARLY SUN AFTN. BY 00 UTC...NAM SHOWS A BROAD AREA OF SUBSIDENCE OVER THE LOWER OHIO VALLEY...SO WILL DROP POPS INTO LOW CHC CATEGORY CENTERED ON THAT TIME (LATE AFTN/EARLY EVE SUNDAY). ANOTHER ROUND OF SVR TSRA LOOKS TO DEVELOP OVER MO/IL/AR BY THAT TIME (SPC HIGH RISK AREA)...BASED ON THE CAPE/SHEAR DISTRIBUTIONS IN CONJUNCTION WITH PASSING UPPER TROF. NAM OMEGA PATTERNS SUGGEST THAT THIS CONVECTION WOULD ORGANIZE INTO A BROKEN LINE OF STORMS AND DROP ESE INTO THE LMK CWA...AGAIN AFTER MIDNIGHT. FCST 700MB RH FIELDS SHOW A FAIR AMT OF DRY AIR ENTRAINMENT POTENTIAL INTO THESE STORMS OVERNIGHT...SUGGESTIVE OF AN ENHANCED DAMAGING WIND THREAT FOR THE CWA. SQ LINE WOULD LIKELY BE INTO THE CNTRL SECTIONS OF THE CWA BY 12 UTC MONDAY. HVY RAIN THREAT REMAINS TONIGHT...ANY ADDITIONAL RAINFALL WOULD QUICKLY CAUSE FLOODING ISSUES OVER SRN IND/NC KY...SO WILL EXTEND THE FLOOD WATCH IN ITS CURRENT GEOGRAPHICAL CONFIGURATION UNTIL 12 UTC MONDAY. REGARDING TEMPERATURES...WITH CWA EXPECTED TO BE SOLIDLY IN THE WARM SECTOR...CONTINUED FCST OF MID/UPPER 70S THIS AFTN OVER NEARLY THE WHOLE AREA. THIS IS PREDICATED ON WIDESPREAD PCPN NOT EXISTING THIS AFTN AND SOME BREAKS IN THE CLOUD COVER. WITH 10 TO 20 MPH SOUTHERLIES CONTINUING THIS EVE...TEMPS WILL LIKELY FALL SLOWLY. LOWS IN THE LOWER 60S WEST/UPPER 50S EAST SOUNDS REASONABLE AT THIS TIME. CS LONG TERM (MONDAY-SATURDAY)... MONDAY AND MONDAY NIGHT... THE DEEP TROUGH ACROSS THE WESTERN STATES WILL FINALLY LIFT OUT EARLY MONDAY AS BACK EDGE OF A STRONG JET ROUNDS THE BASE AND MOVES INTO THE SOUTHERN PLAINS. THE LAST OF A SERIES OF DISTURBANCES WILL EJECT ONTO THE SOUTHERN PLAINS. THIS WILL QUICKLY EJECT LOW PRESSURE WHICH WILL MOVE NORTHEAST ACROSS ILLINOIS AND TOWARD THE WESTERN GREAT LAKES EARLY MONDAY. THE SOUTHERN OHIO RIVER VALLEY WILL BE IN THE WARM SECTOR EARLY MONDAY...WITH A COLD FRONT EXPECTED TO EXTEND FROM NORTHERN ILLINOIS THROUGH MISSOURI AT 12Z. THIS FRONT WILL RAPIDLY MOVE SOUTHEAST... CROSSING THE OHIO RIVER DURING THE AFTERNOON OR EARLY EVENING HOURS. INSTABILITY MONDAY AHEAD OF THIS FRONT WILL DEPEND ON THE FRONTS TIMING...BUT MORE IMPORTANTLY...ON THE NATURE OF OVERNIGHT CONVECTION LATE SUNDAY OR EARLY MONDAY. ONE OR MORE LINES OF STORMS ARE EXPECTED TO MOVE ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY DURING THE EARLY MORNING HOURS...POSSIBLY MOVING ACROSS OUR CWA DURING THE MORNING HOURS. SURFACE BASED INSTABILITY MAY NOT RECOVER FROM MORNING CONVECTION. WITH DISTINCT LINEAR FORCING AND STRONG LOW LEVEL WIND FIELDS WIND DAMAGE IS POSSIBLE MONDAY...EITHER FROM ANY INITIAL SQUALL LINE ARRIVING IN THE MORNING...OR REDEVELOPMENT OF STORMS IN THE AFTERNOON AHEAD OF THE COLD FRONT. MUCH COLDER AIR WILL ARRIVE OVERNIGHT MONDAY. HIGH PRESSURE WILL BUILD SOUTHWARD ACROSS THE MISSOURI VALLEY. ANY LEFT-OVER POST FRONTAL SHOWERS WILD EXIT KENTUCKY BY LATE MONDAY EVENING...ALTHOUGH SKIES SHOULD REMAIN CLOUDY WITH WRAP-AROUND LOW STRATUS. TUESDAY AND WEDNESDAY... HIGH PRESSURE WILL MOVE ACROSS THE REGION. WINDS WILL DIMINISH LATE TUESDAY AND BECOME LIGHT BEFORE SWITCHING TO LIGHT SOUTHERLY WEDNESDAY. EXPECT PARTLY CLOUDY SKIES AND SEASONABLY COOL TEMPERATURES. THURSDAY AND THURSDAY NIGHT... LIMITED MOISTURE WILL RETURN AHEAD OF FAST MOVING UPPER AIR DISTURBANCE EXPECTED TO MOVE ACROSS INDIANA LATE THURSDAY. HAVE MAINTAINED CHANCE OF THUNDERSTORMS. FRIDAY AND SATURDAY... STRONG CANADIAN HIGH PRESSURE IS FORECAST TO MOVE INTO THE UPPER MIDWEST BY BOTH THE ECWMF AND THE GFS FRIDAY. THIS WILL BRING IN A UNSEASONABLY COOL AIRMASS INTO THE LOWER OHIO VALLEY FRIDAY IN THE WAKE OF THE DEPARTING UPPER LEVEL FEATURE. HAVE LOWERED FRIDAY AND SATURDAYS FORECAST HIGHS A FEW DEGREES. JSD LMK WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH THROUGH MONDAY MORNING ALONG/N OF A HANCOCK-HARRISON COUNTY LINE. IN...FLOOD WATCH THROUGH MONDAY MORNING ALL ZONES. &&
Hazardous weather outlook, Mar 12, 4:21 AM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 421 AM EST SUN MAR 12 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 421 AM EST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY...TONIGHT...AND MONDAY MORNING. A SUBSTANTIAL BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE OVER SOUTHERN PARTS OF INDIANA AND INTO NORTHERN PARTS OF CENTRAL KENTUCKY THROUGH THE MORNING HOURS. LOCALLY HEAVY RAINFALL IS LIKELY DUE TO THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE AND THE TRAINING OF CELLS OVER THE SAME AREAS. A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHERN INDIANA AND PARTS OF CENTRAL KENTUCKY NORTH OF A HANCOCK TO HARRISON COUNTY LINE. HERE THE GROUND IS SATURATED...ESPECIALLY OVER SOUTHERN INDIANA...AND ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO RENEWED FLOODING PROBLEMS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS. ISOLATED SEVERE STORMS WITH LARGE HAIL AND HIGH WINDS ARE POSSIBLE DURING THE MORNING HOURS. A TORNADO WATCH REMAINS IN EFFECT ALONG AND WEST OF A SALEM TO BEAVER DAM LINE THROUGH MID-MORNING. SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE TOWARD SOUTHERN INDIANA AND CENTRAL KENTUCKY TONIGHT. THE STORMS ARE EXPECTED TO CROSS THROUGH THE OUTLOOK AREA LATE TONIGHT AND MONDAY MORNING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALONG WITH MARGINALLY SEVERE HAIL BEING POSSIBLE WITHIN THE STRONGER CELLS. ISOLATED TORNADOES MAY BE EMBEDDED WITHIN THE LINE AS WELL. THE HIGHEST THREAT FOR WIDESPREAD SEVERE WEATHER IS WEST OF A FRANKFORT TO BOWLING GREEN LINE WHERE A MODERATE RISK OF SEVERE STORMS HAS BEEN FORECAST BY THE STORM PREDICTION CENTER. IN ADDITION THESE STORMS COULD DROP ANOTHER INCH OR SO OF RAINFALL... POSSIBLY CREATING ADDITIONAL FLOODING AND RUNOFF PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS CENTRAL KENTUCKY MONDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THIS WILL DEPEND HIGHLY ON WHETHER OR NOT THE ATMOSPHERE CAN DESTABILIZE IN THE WAKE OF MORNING SHOWERS AND STORMS. ANY THUNDERSTORMS THAT DEVELOP MONDAY AFTERNOON MAY BECOME SEVERE... AND THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE WEATHER. THE MAIN SEVERE THREATS ARE FROM DAMAGING WINDS AND LARGE HAIL...WITH THE HIGHEST RISKS OF SEVERE STORMS ALONG AND EAST OF I-65. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS MORNING... LATE TONIGHT AND MONDAY. ALL REPORTS OF FLOODED ROADWAYS...AND CREEKS OR STREAMS OUT OF THEIR BANKS...ALONG WITH ANY SEVERE THUNDERSTORMS...WOULD BE GREATLY APPRECIATED. CS
In the hours before
Special weather statement, Mar 12, 3:42 AM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 342 AM EST SUN MAR 12 2006 INZ076>078-083-084-089-121045- ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER... MARENGO...TELL CITY 242 AM CST SUN MAR 12 2006 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL BRING FLOODING CONCERNS INTO PORTIONS OF SOUTH CENTRAL INDIANA... THUNDERSTORMS...SOME CONTAINING VERY HEAVY RAINFALL...WILL MOVE ACROSS DUBOIS...ORANGE...WASHINGTON...SCOTT...AND CRAWFORD COUNTIES IN SOUTH CENTRAL INDIANA...THROUGH 5 AM EST. THESE STORMS ARE MOVING TO THE NORTHEAST AT 25 MPH. THE STRONGEST STORMS MAY CONTAIN SMALL HAIL AND BRING RAINFALL RATES OF OVER AN INCH PER HOUR. WITH THE GROUND ALREADY SOAKED FROM EXCESSIVE RAINS EARLIER THIS MORNING...EXPECT RUNOFF PROBLEMS. JSD
Local storm report, Mar 12, 4:17 AM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 AM EST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM FLASH FLOOD IRELAND 38.42N 87.00W
03/12/2006 DUBOIS IN TRAINED SPOTTER
SPOTTER REPORT OF COUNTY ROADS IN THE AREA UNDER WATER
&&
CSLocal storm report, Mar 12, 4:51 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 AM EST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM FLASH FLOOD FRENCH LICK 38.55N 86.62W
03/12/2006 ORANGE IN LAW ENFORCEMENT
MANY PARTS OF FRENCH LICK FLOODED. NUMEROUS ROADS WITH
WATER OVER THEM COUNTYWIDE.
&&
CSSpecial weather statement, Mar 12, 5:32 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 532 AM EST SUN MAR 12 2006 INZ076>079-083-084-089>092-KYZ023>036-038>040-045>047-053-054- 121200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY- WASHINGTON KY-MERCER KY-LARUE KY-MARION KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...BARDSTOWN... SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON 432 AM CST SUN MAR 12 2006 /532 AM EST SUN MAR 12 2006/ ...STRONG THUNDERSTORMS WITH HEAVY RAINS AND SOME HAIL MOVING THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY... TRAINING CELLS OF THUNDERSTORMS...CONTAINING VERY HEAVY RAINFALL... WILL CONTINUING OVER SOUTH CENTRAL INDIANA...THROUGH AT LEAST 7 AM EST (6 AM CST). REPORTS OF FLOODING HAVE ALREADY BEEN RECEIVED AND WITH CONTINUED RAINFALL FLOODING WILL ONLY GET WORSE IN THESE AREAS THROUGH THE EARLY MORNING HOURS. ADDITIONAL SCATTERED SHOWERS AND STORMS WILL CONTINUE DEVELOPING OVER CENTRAL KENTUCKY FROM NEAR OWENSBORO OVER INTO THE FORT KNOX... LOUISVILLE... AND BARDSTOWN AREAS. THE STRONGEST STORMS WILL CONTAIN FREQUENT LIGHTNING...SMALL HAIL AND BRING RAINFALL RATES OF OVER AN INCH PER HOUR. THERE IS A SLIGHT RISK THAT SOME STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS. A TORNADO WATCH REMAINS IN EFFECT FOR LOCATIONS ALONG AND WEST OF A SALEM TO BEAVER DAM LINE. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION... FORECASTS...AND POSSIBLE WARNINGS ON THIS WEATHER SITUATION. CS
Local storm report, Mar 12, 5:55 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 AM EST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD FREDERICKSBURG 38.43N 86.19W
03/12/2006 WASHINGTON IN EMERGENCY MNGR
NUMEROUS ROADS CLOSED DUE TO HIGH WATER AROUND THE
COUNTY. THIS INCLUDES STATE ROAD 150 AT FREDERICKSBURG
AND ALSO AT INTERSECTION OF STATE HIGHWAY 66
&&
JSDLocal storm report, Mar 12, 5:57 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 AM EST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD SCOTTSBURG 38.69N 85.78W
03/12/2006 SCOTT IN EMERGENCY MNGR
NUMEROUS ROADS CLOSED DUE TO HIGH WATER.
&&
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:22 PM EST | Severe Thunderstorm Warning | LMK | Allen | 23 min |
| Mar 11, 7:38 PM EST | Severe Thunderstorm Warning | LMK | Barren | 37 min |
| Mar 12, 4:56 AM EST | Severe Thunderstorm Warning | LMK | Trimble | 34 min |
| Mar 12, 4:59 AM EST | Tornado Warning | LMK | Trimble | 21 min |
| Mar 12, 7:09 AM EST | Flash Flood Warning | LMK | Harrison, Scott | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.